Alabama, 2007Damaging Winds in Alabama, June 30, 2007
June 30, 2007 · NWS BMX · 8 events in 5 counties and zones
Afternoon heating lead to several severe thunderstorms across portions of Central Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $38,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon heating lead to several severe thunderstorms across portions of Central Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 30, 11:35 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 30, 11:35 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1235 PM CDT SAT JUN 30 2007
.UPDATE...FOR AVIATION.
&&
.DISCUSSION...
TEMPERATURES CURRENTLY LOOKING GOOD ACROSS THE AREA. MADE NO
ADJUSTMENTS TO HIGHS AT THIS TIME...ONLY MINOR TWEAKS FOR THE NEXT
FEW HOURS. TEMPERATURES ARE ONCE AGAIN EXPECTED TO CLIMB INTO THE
MID TO UPPER 90S. SCATTERED THUNDERSTORMS WILL BE POSSIBLE STARTING
AT AROUND NOON AND CONTINUE THROUGH THE EVENING HOURS. STRONG STORMS
ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS CENTRAL ALABAMA. HAVE
UPDATED HWO TO INCREASE THE CHANCES OF STRONG STORMS AND HIGHER
POTENTIAL FOR MICROBURST...ESPECIALLY ACROSS THE NORTH AND CENTRAL
SECTIONS OF CENTRAL ALABAMA.
UPDATES WILL BE FORTHCOMING WITH MAINLY REMOVAL OF MORNING WORDING.
&&
.AVIATION...18Z TAF DISCUSSION.
ACTIVITY ALREADY DEVELOPING ACROSS PORTIONS OF CENTRAL ALABAMA.
SCATTERED STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE AFTERNOON AND INTO THE EVENING HOURS. CONFIDENCE IS SOMEWHAT
HIGHER THAT CONVECTION WILL MOVE OVER ALL TAF SITES. NOT ENOUGH FOR
PREVAILING...BUT ENOUGH FOR TEMPO GROUPS MIXED WITH PREVAILING VCTS.
AS WE MOVE INTO THE NIGHT TIME HOURS...CONVECTION IS EXPECTED TO
CONTINUE THROUGH THE NIGHT. WILL NEED TO RE-EVALUATE FOR LATER
TONIGHT...NOT THAT CONFIDENT THAT THE CONVECTION WILL HOLD ON FOR
ALL TAFS GIVEN THE WIDESPREAD CONVECTION NOW EXPECTED THIS
AFTERNOON. DID GO AHEAD AND ADD VCTS IN BY SUNRISE FOR ALL TAFS.
SPOTTY MVFR BR IS LIKELY SUNDAY MORNING AROUND AREAS WHERE RAIN
FALLS TODAY.
JRA/16
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
Hazardous weather outlook, Jun 30, 11:09 AM CST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1209 PM CDT SAT JUN 30 2007
ALZ011>015-017>050-011709-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1209 PM CDT SAT JUN 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS CENTRAL ALABAMA. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS OF 45 TO 65 MPH...BRIEF HEAVY RAINFALL...DEADLY
LIGHTNING...AND PEA TO PENNY SIZE HAIL. LOOK FOR ACTIVITY TO INCREASE
IN COVERAGE AND INTENSITY THROUGH THE AFTERNOON HOURS. SOME STORMS
MAY REMAIN STRONG THROUGH AT LEAST 10 PM.
THE WINDS MAY KNOCK LARGE TREES DOWN AS WELL AS POWER LINES.
UNSECURED OUTDOOR ITEMS MAY BE KNOCKED OVER. THE HEAVY RAIN MAY
PRODUCE PONDING OF WATER.
THE BEST CHANCE FOR STRONG STORMS WILL BE SOUTH OF A FAYETTE...TO
BIRMINGHAM...TO ANNISTON LINE AND NORTH OF A NORTH OF A DEMOPOLIS TO
MONTGOMERY LINE. A SUBTLE BOUNDARY IN THE LOWER LEVELS OF THE
ATMOSPHERE WILL SLOWLY SLIDE INTO CENTRAL ALABAMA THIS AFTERNOON.
THIS BOUNDARY WILL AIDE THUNDERSTORM DEVELOPMENT.
WET MICROBURST POTENTIAL:
BIRMINGHAM...HIGH.
MONTGOMERY...MODERATE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY FOR THIS AFTERNOON.
In the hours before
Special weather statement, Jun 30, 12:40 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
140 PM CDT SAT JUN 30 2007
ALZ027-301930-
TALLADEGA-
140 PM CDT SAT JUN 30 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 230
PM CDT...
AT 140 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTHWEST OF VARNONS...MOVING SOUTHEAST AT 5
MPH.
THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...MARBLE SIZE...
WILL BE POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...
USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD
HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND
OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES
AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR ALABAMA.
JBW
Special weather statement, Jun 30, 12:46 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
146 PM CDT SAT JUN 30 2007
ALZ025-301945-
SHELBY-
146 PM CDT SAT JUN 30 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 245 PM
CDT...
...THIS INCLUDES THE CITY OF COLUMBIANA...
AT 144 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES SOUTHEAST OF COLUMBIANA...MOVING SOUTHEAST AT 15
MPH.
THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...MARBLE SIZE...WILL BE POSSIBLE. STRONG WINDS WILL
BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS
LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL
DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT
LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR ALABAMA.
JBW
Special weather statement, Jun 30, 12:55 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CDT SAT JUN 30 2007
ALZ043-302000-
ELMORE-
155 PM CDT SAT JUN 30 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL 300 PM
CDT...
AT 155 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTH OF ECLECTIC...MOVING SOUTHEAST AT 5 MPH.
THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...MARBLE SIZE...WILL BE POSSIBLE. STRONG WINDS WILL
BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS
LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL
DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT
LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR ALABAMA.
JBW
Special weather statement, Jun 30, 12:58 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
158 PM CDT SAT JUN 30 2007
ALZ024-301945-
JEFFERSON-
158 PM CDT SAT JUN 30 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 245
PM CDT...
...THIS INCLUDES THE CITIES OF...ADAMSVILLE AND FORESTDALE...
AT 158 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 15 MILES SOUTH OF MAYTOWN...PROPAGATING EAST SOUTHEAST.
THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR CENTRAL ALABAMA.
Special weather statement, Jun 30, 1:00 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CDT SAT JUN 30 2007
ALZ022-302000-
PICKENS-
200 PM CDT SAT JUN 30 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 300
PM CDT...
AT 200 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 10 MILES WEST OF CARROLLTON...MOVING EAST AT 35 MPH.
THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...MARBLE SIZE...WILL BE POSSIBLE. STRONG WINDS WILL
BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS
LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL
DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT
LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING FOR ALABAMA.
JBW
Thunderstorm Wind, Montgomery
- When
- June 30, 1:05 PM CST
- Where
- Montgomery County, Montgomery
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 32.380, -86.300
Several trees were blown down in downtown Montgomery.
Thunderstorm Wind, St. Clair
- When
- June 30, 2:42 PM CST
- Where
- St. Clair County, 0.57 mi W of Springville to Acmar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.770, -86.480
At least 5 trees were blown down.
Thunderstorm Wind, St. Clair
- When
- June 30, 3:03 PM CST
- Where
- St. Clair County, 1.42 mi N of Eden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.600, -86.321
Trees and a power pole were blown down near exit 156 of Interstate 20.
Thunderstorm Wind, St. Clair
- When
- June 30, 3:03 PM CST
- Where
- St. Clair County, 1.6 mi WNW of Ragland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.739, -86.176
Several trees were blown down on Old Ashville Road in Ragland.
Thunderstorm Wind, St. Clair
- When
- June 30, 3:03 PM CST
- Where
- St. Clair County, 2.09 mi WSW of Ashville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.820, -86.284
Trees and power lines were blown down in the Cool Springs Community.
Thunderstorm Wind, Winston
- When
- June 30, 3:25 PM CST
- Where
- Winston County, 1.97 mi SSW of Haleyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 34.202, -87.627
A furniture company building was damaged, and several storage trailers were overturned, south of Haleyville.
Thunderstorm Wind, Talladega
- When
- June 30, 3:36 PM CST
- Where
- Talladega County, Stemley
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.500, -86.230
Thunderstorm Wind, Calhoun
- When
- June 30, 3:50 PM CST
- Where
- Calhoun County, Oxford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.580, -85.880
Several trees and power lines were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Georgia, June 30, 20071 death · 2 injured · 1 event
- Hail and Damaging Winds in Georgia, June 30, 2007$328,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Florida, June 30, 2007$300,000 · 1 in hail · 5 events
- Tornadoes and Flash Flooding in Missouri, June 30, 20073 injured · $8,000 · EF0 · 28 events
- Lightning Strikes in Florida, June 30, 20073 injured · $5,000 · 2 events
- Hail and Damaging Winds in South Carolina, June 30, 2007$19,000 · 1 in hail · 9 events
- Flash Flooding and Flood in Texas, June 30, 2007$22,000 · 5 events
- Hail and Damaging Wind in Tennessee, June 30, 2007$25,000 · 55 kt wind · 2 events
- Damaging Winds in Alabama, June 30, 2007$13,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Mississippi, June 30, 2007$8,000 · 53 kt wind · 8 events
- Flash Flood and Lightning Strike in Arkansas, June 30, 2007$12,000 · 2 events
- Hail and Damaging Winds in Georgia, June 30, 2007$11,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45350, 45352, 45353, 45355, 45358, 45362, 45363, 45364.